Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2005, 3:47 PM CDT for Posey County, Vanderburgh County, Indiana; Gallatin County, White County, Illinois; Henderson County, Union County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 26, 2005, 5:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, White County, IL, Posey County, IN, Vanderburgh County, IN, Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 262049 FFWPAH ILC059-193-INC129-163-KYC101-225-262245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS. HENDERSON COUNTY IN NORTHWEST KENTUCKY. POSEY COUNTY IN SOUTHWEST INDIANA. UNION COUNTY IN NORTHWEST KENTUCKY. VANDERBURGH COUNTY IN SOUTHWEST INDIANA. WHITE COUNTY IN SOUTHEAST ILLINOIS. * UNTIL 545 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE HENDERSON...KASSON...HEUSLER... FARMERSVILLE...CYPRESS...BLAIRSVILLE...HOWARD...NEW HARMONY...MOUNT VERNON...EVANSVILLE...DARMSTADT...PHILLIPSTOWN...OMAHA...NEW HAVEN...MAUNIE...CROSSVILLE AND CARMI. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3768 8831 3772 8746 3812 8756 3820 8830 $$
1 follow-up statement
000 WGUS73 KPAH 262149 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT FRI AUG 26 2005 ILC059-193-INC129-163-KYC101-225-262245- GALLATIN IL-WHITE IL-VANDERBURGH IN-POSEY IN-HENDERSON KY-UNION KY- 447 PM CDT FRI AUG 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM CDT FOR UNION... HENDERSON...POSEY...VANDERBURGH...WHITE AND GALLATIN COUNTIES... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. MUCH OF THE AREAS HAS ALREADY RECIEVED TWO TO FOUR INCHES OF RAIN FROM STORMS EARLIER TODAY. LOCATIONS IN THE WARNING INCLUDE KASSON...FARMERSVILLE... BLAIRSVILLE...NEW HARMONY...MOUNT VERNON...EVANSVILLE...DARMSTADT... CROSSVILLE AND CARMI. EXCESSIVE RUNOFF FROM ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3768 8831 3772 8746 3812 8756 3820 8830 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:20 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 26, 2:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT FRI AUG 26 2005 .DISCUSSION... EARLY THIS AFTERNOON A LINE OF EASTWARD MOVING SEVERE AND NEAR SEVERE THUNDERSTORMS THAT FORMED ON AN OUTFLOW BOUNDARY ASSOCIATED WITH AN MCS TO OUR NORTH HAS RECENTLY ENTERED THE WESTERN EDGE OF OUR CWA. SOME OF THE STORMS IN THIS LINE HAVE PRODUCED DAMAGING WINDS IN AREAS TO OUR WEST. NOT SURE JUST HOW MUCH THE AFOREMENTIONED SYSTEM WILL AFFECT THE LOCAL ENVIRONMENT...WHICH WILL DETERMINE WHAT HAPPENS THIS EVENING AND POSSIBLY OVERNIGHT. FOR THIS EVENING WILL GO LIKELY POPS EVERYWHERE EXCEPT THE SOUTHEAST CORNER OF THE CWA...AND MORE OR LESS FLIP THAT AROUND AFTER MIDNIGHT. THROUGH 12Z SATURDAY MODELS STILL TRYING TO GENERATE A COUPLE OF ROUNDS OF RW/TRW THAT ARE SUPPOSED TO TRACK ACROSS THE CWA. LATEST SAT PIX SHOWING A CLUSTER OF RW/TRW OVER SE KANSAS HEADING EAST...SO PROVIDING THE LEAD SYSTEM DOESNT STABILIZE US OUT TOO BADLY...MAYBE THE MODEL SOLUTIONS WILL PAN OUT. APPROACHING WEAK COLD FRONT NOW FORECAST TO CROSS THE CWA SATURDAY EVENING INTO EARLY SUNDAY MORNING SO WILL KEEP POPS IN THROUGH SATURDAY NIGHT. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE OVER THE AREA IS FORECAST TO KEEP THE AREA DRY. GFSLR SHOWING AN UPPER LOW PASSING OVER THE REGION THE MIDDLE OF NEXT WEEK...BUT NOT CRANKING OUT ANY QPF WITH IT...SO WONT BE SURPRISED IF FUTURE SHIFTS HAVE TO ADD POPS FOR THOSE PERIODS. GFS80 TRYING TO BRING THE REMNANTS OF HURRICANE KATRINA TOO FAR WEST MONDAY NIGHT INTO TUESDAY NIGHT...BUT THIS SOLUTION DOES NOT JIVE WELL WITH NHC FORECAST TRACK OR THE NAM SOLUTION. CONSEQUENTLY KEPT US DRY DURING THIS PERIOD. USED A NAM/MAV MOS BLEND FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSTM WATCH #747 UNTIL 6 PM CDT. MO...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IL...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IN...SVR TSTM WATCH #747 UNTIL 6 PM CDT. && JAP
Hazardous weather outlook, Aug 26, 3:53 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Aug 26, 2:24 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 224 PM CDT FRI AUG 26 2005 ILZ075-262000- JEFFERSON IL- 224 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE INTO JEFFERSON COUNTY IN SOUTHERN ILLINOIS THROUGH MID AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF DIX AND RURAL LOCATIONS NORTH OF MOUNT VERNON AS THEY PUSH EAST AT 35 TO 40 MPH THROUGH 300 PM. WIND GUSTS OF 45 TO 55 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
Local storm report, Aug 26, 2:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
08/26/2005 JACKSON IL EMERGENCY MNGR
SOME SMALL TREES DOWN IN MURPHYSBORO ALONG WITH TENTS
BEING BLOWN DOWN AND DAMAGED AT THE HIGH SCHOOL. THE
TENTS WRE SECURED BY ROPES BY BROKE LOOSE.
&&
MIKENSpecial weather statement, Aug 26, 2:48 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT FRI AUG 26 2005 ILZ081-082-085-086-262030- FRANKLIN IL-HAMILTON IL-SALINE IL-WILLIAMSON IL- 248 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE ACROSS WILLIAMSON AND FRANKLIN INTO HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS THROUGH MID AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF BENTON... MARION...MCLEANSBORO...AND HARRISBURG AS THEY PUSH EAST AT 35 TO 40 MPH THROUGH 300 PM. WIND GUSTS OF 40 TO 50 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
Local storm report, Aug 26, 3:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST HARRISBURG 37.74N 88.55W
08/26/2005 60 MPH SALINE IL TRAINED SPOTTER
SPOTTER WAS ONE QUARTER OF A MILE EAST OF HARRISBURG.
&&
MIKENLocal storm report, Aug 26, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIR MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENLocal storm report, Aug 26, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY...CORRECTION
345 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL POPLAR BLUFF 36.76N 90.41W
08/26/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
ALSO, PEA SIZED HAIL MIXED IN WITH THE QUARTER SIZE HAIL.
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:05 AM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 40 min |
| Aug 26, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 33 min |
| Aug 26, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 36 min |
| Aug 26, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 28 min |
| Aug 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 48 min |
| Aug 26, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 44 min |
| Aug 26, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 37 min |
| Aug 26, 8:50 AM CDT | Flash Flood Warning | PAH | Hopkins | 115 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 102 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 27 min |
| Aug 26, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 38 min |
| Aug 26, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Aug 26, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 23 min |
| Aug 26, 4:33 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Webster | 117 min |
| Aug 26, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 35 min |
Nearby
Flash Flood Warnings in Indiana, 2005Flash Flood Warnings in Illinois, 2005Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.